Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 171, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 18, 2014, 1:40 PM CDT for Adair County, Cherokee County, Oklahoma. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2014, 1:40 PM CDT (18:40 UTC)
- Expired
- Aug 18, 2014, 2:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adair County, OK, Cherokee County, OK
The radar
The Western Arkansas radar (KSRX), 57 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 1:45 PM CDT | TSTM WND DMG | 5 W Stilwell, OK | POWER OUTAGES WEST OF STILWELL REPORTED TO OZARK ELECTRIC. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
878 WUUS54 KTSA 181840 SVRTSA OKC001-021-181915- /O.NEW.KTSA.SV.W.0171.140818T1840Z-140818T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 140 PM CDT MON AUG 18 2014 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ADAIR COUNTY IN NORTHEAST OKLAHOMA... SOUTHEASTERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA... * UNTIL 215 PM CDT * AT 137 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF MARIETTA...AND MOVING SOUTHEAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IN OR NEAR THE PATH INCLUDE...MARIETTA AND BUNCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3564 9447 3564 9480 3586 9487 3592 9472 TIME...MOT...LOC 1840Z 331DEG 20KT 3581 9476 HAIL...0.75IN WIND...60MPH $$
1 follow-up statement
927
WWUS54 KTSA 181851
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
151 PM CDT MON AUG 18 2014
OKC001-021-181915-
/O.CON.KTSA.SV.W.0171.000000T0000Z-140818T1915Z/
CHEROKEE OK-ADAIR OK-
151 PM CDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN ADAIR
AND EXTREME EAST CENTRAL CHEROKEE COUNTIES UNTIL 215 PM CDT...
AT 149 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
BUNCH...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...BUNCH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3564 9447 3564 9480 3583 9484 3588 9471
TIME...MOT...LOC 1851Z 331DEG 20KT 3575 9473
HAIL...0.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 12:42 PM CDT, 58 minutes earlier.
Area forecast discussion, Aug 18, 12:42 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1242 PM CDT MON AUG 18 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE CWA INTO THE EVENING HOURS. WILL KEEP MENTION OUT OF MOST TAF SITES FOR NOW DUE TO LIMITED COVERAGE. FROM CURRENT RADAR TRENDS...MLC LOOKS TO HAVE A GREATER CHANCE AND WILL ADD VCTS FOR THIS AFTERNOON. OTHERWISE...FEW TO BROKEN HIGH LEVEL CLOUDS SHOULD REMAIN COMMON OVERNIGHT AND TUESDAY WITH SOUTHWESTERLY WINDS. VFR CONDITIONS SHOULD PERSIST THROUGH THE PERIOD. && .PREV DISCUSSION... /ISSUED 1016 AM CDT MON AUG 18 2014/ ..UPDATE... DISCUSSION... A FRONTAL BOUNDARY WAS POSITIONED NEAR THE OKLAHOMA KANSAS BORDER THIS MORNING WITH PARTLY TO MOSTLY CLOUDY SKIES OVER NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. A FEW SHOWERS AND THUNDERSTORMS HAD DEVELOPED NEAR THE FRONT...MOVING SOUTH ACROSS FAR SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA. OVER SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS...MOSTLY CLEAR SKIES WERE COMMON. ISOLATED TO SCATTERED RAIN SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE CWA TODAY...WITH ADDITIONAL CHANCES POSSIBLE NEAR THE FRONT OVER NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS TONIGHT. MODEL SOUNDINGS INDICATE THAT THE CLOUD COVER THIS AFTERNOON SHOULD TRY TO SCATTER OUT...INCREASING DAYTIME HEATING. THESE CONDITIONS COULD ALLOW FOR A LIMITED POTENTIAL FOR A THUNDERSTORM TO BECOME STRONG TO SEVERE...WITH STRONG WINDS BEING THE MAIN HAZARD. THUS...WILL KEEP THE SLIGHT CHANCE POP GOING FOR TODAY AND ADD MINOR TWEAKS TO SKY AND TEMP GRIDS FOR THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 98 76 98 / 20 10 10 10 FSM 73 97 74 98 / 10 10 0 10 MLC 74 95 74 96 / 10 10 0 0 BVO 71 99 71 99 / 20 20 10 10 FYV 72 93 71 92 / 30 30 10 10 BYV 73 93 74 94 / 30 30 10 10 MKO 72 96 73 96 / 10 10 0 0 MIO 72 96 73 97 / 30 30 10 10 F10 72 96 75 96 / 10 10 0 0 HHW 72 97 73 97 / 10 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...20
Hazardous weather outlook, Aug 18, 1:13 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 113 PM CDT MON AUG 18 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-190615- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 113 PM CDT MON AUG 18 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAD DEVELOPED OVER PARTS OF EASTERN OKLAHOMA THIS AFTERNOON. THIS ACTIVITY WILL REMAIN POSSIBLE THIS AFTERNOON AND TONIGHT OVER THE REGION. DAYTIME HEATING HAS HELPED TO CREATE AN UNSTABLE ATMOSPHERE. THIS WILL ALLOW FOR THE POTENTIAL FOR ANY THUNDERSTORM DEVELOPMENT TO BECOME STRONG TO SEVERE WITH STRONG WINDS BEING THE MAIN HAZARD. DAYTIME HEATING HAS ALSO CREATED HEAT INDICES OF AROUND 100 DEGREES FOR PARTS OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS THIS AFTERNOON. THESE CONDITIONS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY AND FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY AND SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL REMAIN POSSIBLE INTO TUESDAY BEFORE A WEAK FRONTAL BOUNDARY NEAR THE REGION FINALLY LIFTS NORTHEAST. IN THE WAKE OF THE EXITING BOUNDARY...A RIDGE OF HIGH PRESSURE IS FORECAST TO SET UP OVER THE SOUTHERN PLAINS...CONTINUING HOT TEMPERATURES FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 18, 11:32 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1132 AM CDT MON AUG 18 2014
OKZ057-062-181700-
CRAIG OK-MAYES OK-
1132 AM CDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL NOON CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN CRAIG AND NORTHEASTERN MAYES
AT 1132 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF
WHITE OAK...MOVING SOUTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...VINITA...BIG CABIN...WHITE OAK...
SPAVINAW...STRANG...ADAIR...PENSACOLA...LANGLEY...SPAVINAW STATE PARK
AND CHEROKEE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3640 9500 3638 9500 3630 9527 3665 9534
3670 9515
TIME...MOT...LOC 1632Z 340DEG 18KT 3660 9522Special weather statement, Aug 18, 12:47 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1247 PM CDT MON AUG 18 2014
OKZ063-068-181830-
CHEROKEE OK-DELAWARE OK-
1247 PM CDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN CHEROKEE
IN NORTHEAST OKLAHOMA
SOUTHWESTERN DELAWARE
AT 1247 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
LEACH...MOVING SOUTH AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...LEACH AND SCRAPER.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3605 9480 3602 9480 3594 9506 3616 9509
3616 9501 3623 9501 3627 9491
TIME...MOT...LOC 1747Z 339DEG 16KT 3617 9500Special weather statement, Aug 18, 1:13 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
113 PM CDT MON AUG 18 2014
OKZ068-069-181845-
ADAIR OK-CHEROKEE OK-
113 PM CDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
EASTERN CHEROKEE
IN NORTHEAST OKLAHOMA
WESTERN ADAIR
AT 113 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
TAHLEQUAH...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PROCTOR...TAHLEQUAH AND ELDON.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3590 9465 3577 9493 3601 9502 3609 9486
TIME...MOT...LOC 1813Z 329DEG 24KT 3601 9492The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:15 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 45 min |
| Aug 18, 11:32 AM CDT | Special Weather Statement | TSA | Mayes | 28 min |
| Aug 18, 12:47 PM CDT | Special Weather Statement | TSA | Cherokee | 43 min |
| Aug 18, 1:13 PM CDT | Special Weather Statement | TSA | Cherokee | 32 min |
| Aug 18, 1:15 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 45 min |
| Aug 18, 1:59 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 46 min |
| Aug 18, 2:32 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 43 min |
| Aug 18, 2:52 PM CDT | Special Weather Statement | TSA | Haskell | 38 min |
| Aug 18, 3:09 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 51 min |
| Aug 18, 3:31 PM CDT | Special Weather Statement | TSA | Creek | 29 min |
| Aug 18, 3:39 PM CDT | Special Weather Statement | TSA | LeFlore | 36 min |
| Aug 18, 3:47 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 43 min |
| Aug 18, 3:57 PM CDT | Special Weather Statement | TSA | Creek | 33 min |
| Aug 18, 4:11 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 64 min |
| Aug 18, 4:26 PM CDT | Special Weather Statement | TSA | Creek | 49 min |
| Aug 18, 4:39 PM CDT | Areal Flood Advisory | TSA | Creek, Pawnee, Tulsa | 3 hr |
| Aug 18, 5:03 PM CDT | Special Weather Statement | TSA | Pawnee | 27 min |
| Aug 18, 5:29 PM CDT | Special Weather Statement | TSA | Pawnee | 31 min |
| Aug 18, 5:48 PM CDT | Areal Flood Advisory | TSA | Pawnee | 117 min |
| Aug 18, 5:59 PM CDT | Flash Flood Warning | TSA | Pawnee | 4 hr |
| Aug 18, 6:03 PM CDT | Special Weather Statement | TSA | Creek | 27 min |
| Aug 18, 6:06 PM CDT | Special Weather Statement | TSA | Creek | 24 min |
| Aug 18, 6:31 PM CDT | Special Weather Statement | TSA | Creek | 14 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.